Alert archive / Idaho / Wind Advisories in 2018

Wind Advisory 22, NWS Pocatello, ID

November 1, 201814 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Nov 1, 2018, 2:50 AM MDT for 14 counties in Idaho. It took effect at Nov 2, 2018, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2018, 2:50 AM MDT (08:50 UTC)
In effect from
Nov 2, 2018, 12:00 PM MDT
Expired
Nov 2, 2018, 7:57 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 5 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 8.8 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2018-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2018-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2030 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

766 
WWUS75 KPIH 010850
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
250 AM MDT Thu Nov 1 2018

IDZ051-054>058-012100-
/O.NEW.KPIH.WI.Y.0022.181102T1800Z-181103T0300Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-
Including Shoshone, Richfield, Carey, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, 
Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon,
Downey, and Lava Hot Springs
250 AM MDT Thu Nov 1 2018

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT FRIDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from noon to 9 PM MDT Friday. 

* IMPACTS/TIMING...Difficult driving conditions for high profile
  vehicles, light vehicles and vehicles with trailers, especially
  from 3PM Friday through 9PM Friday.

* WINDS...West-Southwest Winds 25 to 35 mph with gusts near 45
  mph.

* LOCATIONS...Strongest crosswinds on I-84 from Burley to the Utah
  border, including Yale, Idahome and Sweetzer Summit. Highway 93
  from the Nevada Line to Bellevue. I-15 from Pocatello through
  Blackfoot. Highway 39 from American Falls to Sterling and the
  surrounding Eastern Magic Valley, Southern Snake Plain, Southern
  Highlands and Fort Hall Tribal lands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Reduce driving
speeds and maintain two hands on the wheel. 

&&

$$
4 follow-up statements
335 
WWUS75 KPIH 011903
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
103 PM MDT Thu Nov 1 2018


IDZ051-054>058-021100-
/O.CON.KPIH.WI.Y.0022.181102T1800Z-181103T0300Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-
Including Shoshone, Richfield, Carey, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, 
Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon,
Downey, and Lava Hot Springs
103 PM MDT Thu Nov 1 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY...

* IMPACTS/TIMING...Difficult driving conditions for high profile 
  vehicles, light vehicles and vehicles with trailers, 
  especially from 3PM Friday through 9PM Friday. 

* WINDS...West-Southwest Winds 25 to 35 mph with gusts near 45 
  mph. 

* LOCATIONS...Strongest crosswinds on I-84 from Burley to the 
  Utah border, including Yale, Idahome and Sweetzer Summit. 
  Highway 93 from the Nevada Line to Bellevue. I-15 from 
  Pocatello through Blackfoot. Highway 39 from American Falls to 
  Sterling and the surrounding Eastern Magic Valley, Southern 
  Snake Plain, Southern Highlands and Fort Hall Tribal lands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Reduce driving
speeds and maintain two hands on the wheel.

&&

$$
993 
WWUS75 KPIH 020850
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
250 AM MDT Fri Nov 2 2018


IDZ052-053-022100-
/O.EXA.KPIH.WI.Y.0022.181102T1800Z-181103T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, 
Rexburg, and St. Anthony
250 AM MDT Fri Nov 2 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from noon today to 9 PM MDT this
evening. 

* IMPACTS/TIMING...Difficult driving conditions for high profile
  vehicles, light vehicles and vehicles with trailers, especially
  from 12PM Friday through 6PM Friday. Blowing dust may reduce 
  visibility. 

* WINDS...West-Southwest Winds 25 to 35 mph with gusts near 50
  mph. 
  
* LOCATIONS...Strongest crosswinds on I-15 from Idaho Falls north
  to Hamer, Highways 20 and 26 across the Arco Desert and Highway
  33 from Rexburg to Howe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Reduce driving
speeds and maintain two hands on the wheel.

&&

$$

IDZ051-054>058-022100-
/O.CON.KPIH.WI.Y.0022.181102T1800Z-181103T0300Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-
Including Shoshone, Richfield, Carey, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, 
Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon,
Downey, and Lava Hot Springs
250 AM MDT Fri Nov 2 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* IMPACTS/TIMING...Difficult driving conditions for high profile
  vehicles, light vehicles and vehicles with trailers, especially
  from 3PM Friday through 9PM Friday. Blowing dust may reduce
  visibility.

* WINDS...West-Southwest Winds 25 to 35 mph with gusts around 50
  mph. Gusts may approach 60 mph along I-84 in the Yale and
  Idahome areas.
  
* LOCATIONS...Strongest crosswinds on I-84 from Burley to the 
  Utah border, including Yale, Idahome and Sweetzer Summit. 
  Highway 93 from the Nevada Line to Bellevue. I-15 from 
  Pocatello through Blackfoot. Highway 39 from American Falls to 
  Sterling and the surrounding Eastern Magic Valley, Southern 
  Snake Plain, Southern Highlands and Fort Hall Tribal lands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Reduce driving
speeds and maintain two hands on the wheel.

&&

$$
194 
WWUS75 KPIH 022010
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
210 PM MDT Fri Nov 2 2018

IDZ051>058-030300-
/O.CON.KPIH.WI.Y.0022.000000T0000Z-181103T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-
Including Shoshone, Richfield, Carey, Mud Lake, INL, 
Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley,
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook,
Inkom, McCammon, Downey, and Lava Hot Springs
210 PM MDT Fri Nov 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* IMPACTS/TIMING...Difficult driving conditions for high profile
  vehicles, light vehicles and vehicles with trailers, through 9PM
  Friday. Blowing dust may reduce visibility. Road closures on
  Interstate 15 north of Idaho Falls from blowing dust is likely.
 
* WINDS...West-Southwest Winds 25 to 35 mph with gusts around 50
  mph. Gusts may approach 60 mph near Idaho National Labs.

* LOCATIONS...Strongest crosswinds on I-84 from Burley to the 
  Utah border, including Yale, Idahome and Sweetzer Summit. 
  Highway 93 from the Nevada Line to Bellevue. I-15 from 
  Pocatello through Blackfoot. Highway 39 from American Falls to 
  Sterling and the surrounding Eastern Magic Valley, Southern 
  Snake Plain, Southern Highlands and Fort Hall Tribal lands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Reduce driving
speeds and maintain two hands on the wheel.

&&

$$

Valle
608 
WWUS75 KPIH 030157
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
757 PM MDT Fri Nov 2 2018

IDZ051>058-030300-
/O.CAN.KPIH.WI.Y.0022.000000T0000Z-181103T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-
Including Shoshone, Richfield, Carey, Mud Lake, INL, 
Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley,
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook,
Inkom, McCammon, Downey, and Lava Hot Springs
757 PM MDT Fri Nov 2 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 

Wind speeds have fallen below advisory criteria and thus the Wind
Advisory has been cancelled for the remainder of the evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 31, 2:26 PM MDT, 12 hours 24 minutes earlier.

Area forecast discussion, Oct 31, 2:26 PM MDT, 12 hours 24 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
226 PM MDT Wed Oct 31 2018

.SHORT TERM...Wednesday night through Saturday afternoon. A ridge
of high pressure remains off the coast in the Eastern Pacific.
Several disturbances will move over the top of the ridge and into
Idaho the next few days. Current radar imagery shows activity
with the disturbance for tonight is just now moving over this
area. The mountains of the eastern highlands will see the
strongest lift and precipitation, while the Snake Plain will have
less forcing to generate precipitation. The bench areas on the
east side of I-15 hold a chance of rain/snow this evening. Snow
accumulation of 1 to 3 inches is expected on mountain passes
heading towards Wyoming. Travel may be tricky, an Advisory winter
weather is in effect. A surface front will come through on Friday,
pushing some pretty windy conditions in the Snake Plain and areas
around Oakley and Malta. A wind Advisory may be needed. Snow
accumulations with this second disturbance will be on the light
side, 1 or 2 inches in the mountains. The active weather pattern
will continue through the weekend with a stronger disturbance on
Sunday. RS

.LONG TERM...Saturday night through next Wednesday. Weather this
weekend won't let up as two more systems are poised to impact the
area. The first system will come in Saturday night and last through
Sunday. Expect 2 to 5 inches of snow above 6500 feet with our
Northeast areas, including Pine Creek Pass and the Island Park area,
likely to get around 5 to 9 inches of snow. Expect breezy to
moderate winds as well. Temperatures will drop to near normal to
slightly below normal Monday before rising slightly above normal
Tuesday afternoon as the next system moves through the area. Snow
levels will start around 5000 to 6000 feet on Tuesday afternoon
before dropping to the valley floor during Tuesday evening as most
of the precipitation ends. Look for 2 to 4 inches of snow above 6000
feet with higher amounts along the Eastern Highlands. This will be a
period we continue to watch closely over the coming days. Wyatt

&&

.AVIATION...Winds have become breezy this afternoon as a
disturbance or trough is moving into the area. CIGS are starting to
lower as light showers are moving into the area. CIGS will likely
become MVFR early this evening for all stations, particularly if
showers occur. KDIJ has the best chance for MVFR CIGS by late
afternoon/early evening with rain showers and will likely see IFR
CIGS/VIS when rain showers turn over to snow later this evening. Any
MVFR CIGS/VIS will likely clear by early tomorrow morning for all
TAF sites except KDIJ. KDIJ could see lingering MVFR/IFR CIGS into
the early afternoon tomorrow. Wyatt

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 PM this evening to 9 AM MDT
Thursday for IDZ064-066.

Winter Weather Advisory from midnight tonight to 9 AM MDT
Thursday for IDZ060.

&&

Nearby

Wind Advisories in Idaho, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.